MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-08
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 60 green reload was jammed and was unable to be removed.The procedure was completed with no patient harm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis, and the complaint was confirmed.The sureform 60 green reload was analyzed and found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the distal end of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.The reload was returned attached to instrument returned and was found to have a firing failure.Additional observation(s) related to the customers reported complaints: the reload was found to have cartridge damage at the site of the exposed blade.The reload cover was removed, and the shuttle was fully deployed.The knife was inspected, and there was damage found to the blade.A piece of the cartridge was found wedged in between the reload in front of the exposed knife, causing it to jam.The cartridge was damaged and there may be missing pieces, but the size of the missing pieces cannot be confirmed.Further, the reload blade was found to have mechanical indentations.The reload cover was removed, and the shuttle was pulled forward to allow access to the knife.Visual inspection found damage to the blade.The sureform 60 stapler instrument was also returned and evaluated by the fa team.Fa replicated and confirmed the reported complaint.The instrument was found to have one firing failure based on log review which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using an in-house sureform 60 green reloads.The instrument fired successfully twice, and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Partial fire (pf) log review details: procedure type = sleeve gastrectomy # of total fires in procedure by inst = 1 completed - 1 incomplete # of partial fires in procedure by inst = 1 reload color installed for pf = sf green 60 firing number of pf by inst in procedure (ex: 1st firing, 3rd firing) 2nd firing.A blade exposed icon and message will appear if the firing sequence is interrupted.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.The probable root cause of reload damage is attributed to high firing torques, which can result from firing on challenging tissue (e.G., tissue condition) or hard objects (e.G., staples).

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24919105
Report Number2955842-2026-22105
Device Sequence Number10460350
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)NA
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-08
Device Catalogue Number48360G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown